Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 156, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 26, 2012, 5:35 PM CDT for Chester County, McNairy County, Madison County, Tennessee. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2012, 5:35 PM CDT (22:35 UTC)
- Expired
- Apr 26, 2012, 6:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chester County, TN, Madison County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 5:45 PM CDT | HAIL 1 | Bemis, TN | |
| Apr 26, 5:56 PM CDT | HAIL 1.25 | Bemis, TN | |
| Apr 26, 6:03 PM CDT | HAIL 1.5 | 5 Nw Henderson, TN | |
| Apr 26, 6:15 PM CDT | HAIL 1.75 | 5 Se Bemis, TN | |
| Apr 26, 6:24 PM CDT | HAIL 2.75 | 5 Nw Henderson, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1264 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
660
WUUS54 KMEG 262235
SVRMEG
TNC023-109-113-262315-
/O.NEW.KMEG.SV.W.0156.120426T2235Z-120426T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
535 PM CDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHESTER COUNTY IN SOUTHWEST TENNESSEE...
EASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 615 PM CDT
* AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEMIS...OR
NEAR JACKSON...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HENDERSON
AND JACKSON.
THIS WARNING ALSO INCLUDES AREAS NEAR PINE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3521 8859 3558 8893 3571 8879 3561 8861
3558 8861 3559 8858 3557 8856 3554 8854
3551 8850 3549 8842 3545 8836 3540 8835
TIME...MOT...LOC 2235Z 310DEG 21KT 3559 8877
$$
30/SIRMON2 follow-up statements
420
WWUS54 KMEG 262247
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
547 PM CDT THU APR 26 2012
TNC023-109-113-262315-
/O.CON.KMEG.SV.W.0156.000000T0000Z-120426T2315Z/
CHESTER TN-MCNAIRY TN-MADISON TN-
547 PM CDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN MADISON...NORTHEASTERN MCNAIRY AND CHESTER
COUNTIES...
AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MAPLE GROVE...OR 7 MILES SOUTHEAST OF JACKSON...MOVING SOUTHEAST AT
20 MPH. PUBLIC REPORTED QUARTER SIZE HAIL IN BEMIS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ENVILLE...
FINGER...HENDERSON...MCNAIRY...FORTY FORKS...MONTEZUMA...ROBY...
CABO...MADISON HALL...MALESUS...BEECH BLUFF...MAPLE GROVE...FIVE
POINTS AND EAST UNION.
THIS WARNING ALSO INCLUDES AREAS NEAR PINE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3521 8859 3553 8887 3566 8879 3561 8861
3558 8861 3559 8858 3551 8850 3549 8845
3549 8842 3545 8836 3540 8835
TIME...MOT...LOC 2246Z 311DEG 19KT 3556 8873
$$
30/SIRMON433
WWUS54 KMEG 262301
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
601 PM CDT THU APR 26 2012
TNC023-109-113-262315-
/O.CON.KMEG.SV.W.0156.000000T0000Z-120426T2315Z/
CHESTER TN-MCNAIRY TN-MADISON TN-
601 PM CDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN MADISON...NORTHEASTERN MCNAIRY AND CHESTER
COUNTIES...
AT 600 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PINSON...OR NEAR HENDERSON...MOVING SOUTHEAST AT 20 MPH.
PUBLIC REPORTED HALF DOLLAR SIZE HAIL IN BEMIS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ENVILLE...
FINGER...HENDERSON...MCNAIRY...FORTY FORKS...MONTEZUMA...ROBY...
CABO...MADISON HALL...MALESUS...BEECH BLUFF...MAPLE GROVE...FIVE
POINTS AND EAST UNION.
THIS WARNING ALSO INCLUDES AREAS NEAR PINE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3521 8859 3553 8887 3562 8876 3561 8861
3558 8861 3559 8858 3551 8850 3549 8845
3549 8842 3545 8836 3540 8835
TIME...MOT...LOC 2300Z 311DEG 19KT 3549 8871
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:59 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 26, 2:59 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 259 PM CDT THU APR 26 2012 .DISCUSSION... SKIES ARE PARTLY TO MOSTLY SUNNY ACROSS THE FORECAST AREA THIS AFTERNOON WITH TEMPERATURES FROM THE UPPER 70S TO UPPER 80S. CURRENTLY THERE ARE NO SHOWERS OR THUNDERSTORMS IN THE FORECAST AREA WITH SOME ACTIVITY JUST TO THE NORTHEAST AND TO THE SOUTHWEST. WEAK FRONTAL BOUNDARY HAS SAGGED SOME INTO THE NORTHERN SECTIONS OF THE FORECAST AREA. SOME SCATTERED SHOWERS AND THUNDERSTORMS COULD FORM THIS EVENING ALONG AND SOUTH OF THE FRONT SO WILL KEEP SMALL POPS IN FOR TONIGHT AS THE FRONT CONTINUES TO MOVE SLOWLY SOUTH. THE BOUNDARY WILL BEGIN TO MOVE BACK NORTH ON FRIDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE DURING THE DAY. THE FRONT SHOULD BE FAR ENOUGH NORTH BY FRIDAY EVENING THAT THE THREAT OF THUNDERSTORMS SHOULD END. MEANWHILE...AN UPPER LEVEL RIDGE WILL BEGIN TO DEVELOP OVER THE SOUTHEAST U.S. OVER THE WEEKEND. THIS WILL HELP KEEP UNSEASONABLY WARM AIR OVER THE REGION FOR THE WEEKEND AND MUCH OF NEXT WEEK. WITH THE UNSEASONABLY WARM AND HUMID AIR IN PLACE OVER THE FORECAST AREA. THERE WILL BE A SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP MAINLY DURING THE DAYLIGHT HOURS. MOST OF THE PERIOD FROM SATURDAY TO NEXT THURSDAY WILL BE DRY BUT SOME RAIN WILL BE POSSIBLE DURING THIS PERIOD. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL AND THERE IS NO WIDESPREAD SEVERE THREAT EXPECTED. ARS && .AVIATION... 18Z TAF CYCLE HAVE DELAYED ONSET OF CONVECTION TO 21Z AT ALL TAF SITES PER LATEST RADAR AND SATELLITE TRENDS. COLD FRONT IS EXPECTED TO STALL ALONG THE I-40 CORRIDOR TONIGHT. AS A RESULT...WINDS WILL BECOME LIGHT AND VARIABLE UNTIL 09Z..AFTER WHICH TIME THEY WILL INCREASE OUT OF THE EAST. ANY THUNDERSTORMS THAT FORM NEAR THE TERMINALS MAY PRODUCE BRIEF GUSTY WINDS. HAVE KEPT VCTS AT KMEM AND KTUP WITH NARROW BAND OF 800 J/KG CAPE EXPECTED ALONG TN/MS BORDER. WINDS WILL SHIFT OUT OF THE SOUTH TOMORROW AFTER 18Z AS FRONT LIFTS NORTHWARD. SAK && .PRELIMINARY POINT TEMPS/POPS... MEM 65 82 65 82 / 30 30 10 20 MKL 58 77 64 82 / 20 40 10 20 JBR 60 76 64 81 / 20 30 10 20 TUP 64 84 63 83 / 30 20 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 26, 4:23 AM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 423 AM CDT THU APR 26 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 423 AM CDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER SOUTHWEST TENNESSEE AND NORTHEAST MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS ARE THE THREATS. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE REMAINDER OF THE MIDSOUTH THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED STORMS ARE EXPECTED EACH DAY THROUGH THE MIDDLE OF NEXT WEEK. A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND HAIL. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN THE SLIGHT RISK AREA. BORGHOFF
In the hours before
Special weather statement, Apr 26, 3:57 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
357 PM CDT THU APR 26 2012
TNZ004-262145-
HENRY TN-
357 PM CDT THU APR 26 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...
HENRY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTHEAST OF PARIS AT 358 PM CDT...
MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN HENRY COUNTY...INCLUDING LOCATIONS NEAR PARIS...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3622 8811 3622 8813 3615 8817 3613 8820
3614 8821 3614 8824 3618 8835 3628 8848
3642 8829 3635 8809 3626 8808
TIME...MOT...LOC 2058Z 300DEG 19KT 3632 8823Local storm report, Apr 26, 4:44 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
444 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL MEDINA 35.80N 88.77W
04/26/2012 E0.75 INCH GIBSON TN TRAINED SPOTTER
PEA TO PENNY SIZED HAIL JUST OUTSIDE OF MEDINA.
&&
JDSSpecial weather statement, Apr 26, 4:44 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
444 PM CDT THU APR 26 2012
TNZ051-052-262215-
CROCKETT TN-MADISON TN-
444 PM CDT THU APR 26 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...
SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF ADAIR AT 445 PM CDT...
MOVING SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CROCKETT AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR
JACKSON...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3551 8871 3571 8910 3583 8899 3582 8895
3580 8890 3575 8887 3563 8865
TIME...MOT...LOC 2145Z 299DEG 20KT 3576 8896Local storm report, Apr 26, 5:01 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
501 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL JACKSON 35.63N 88.83W
04/26/2012 E0.88 INCH MADISON TN TRAINED SPOTTER
ON THE NORTH SIDE OF JACKSON.
&&
JDSLocal storm report, Apr 26, 5:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
530 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 4 ESE ADAIR 35.70N 88.90W
04/26/2012 E1.00 INCH MADISON TN CO-OP OBSERVER
LASTED ABOUT 7 MINS.
&&
JDSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:57 PM CDT | Special Weather Statement | MEG | Henry | 48 min |
| Apr 26, 4:34 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henderson, Madison | 41 min |
| Apr 26, 4:44 PM CDT | Special Weather Statement | MEG | Madison | 31 min |
| Apr 26, 4:52 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Madison | 38 min |
| Apr 26, 6:10 PM CDT | Severe Thunderstorm Warning | MEG | Chester, McNairy, Madison | 50 min |
| Apr 26, 6:56 PM CDT | Severe Thunderstorm Warning | MEG | Chester, McNairy | 16 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.